[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.150.215. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1989

Topical Phototoxicity From Oral Methoxsalen Capsules

Author Affiliations

The Johns Hopkins Medical Institutions Department of Dermatology 600 N Wolfe St Baltimore, MD 21205

Arch Dermatol. 1989;125(3):433. doi:10.1001/archderm.1989.01670150123024

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  Local phototoxicity from the accidental application of psoralen solution from Oxsoralen Ultra capsules has been observed in four patients. In two instances, a capsule ruptured in the bottle and the liquid methoxsalen coated the other capsules, making them sticky to the touch. The two patients, both women, wiped their fingers across their abdominal skin at some time before treatment with ultraviolet (UV) irradiation. The result was intense erythema in a rather bizarre pattern of streaks and irregular macules that appeared two days after treatment and was followed by dark, persistent pigmentation. These patients were both skin type 2 and had received 63 and 37 treatments, respectively, for a total UVA exposure dose of 761 and 290 J/cm2. In a third instance, a young man placed his capsules in the pocket of his shorts, a capsule ruptured, and the liquid leaked onto the skin of his thigh.

First Page Preview View Large
First page PDF preview
First page PDF preview
×